Changes to skin with injections - advice needed please!

Hi everyone this is my first post and I'm relatively new to the society. I have been having B12 injections for the past 2.5 months and have noticed that my skin on my face and chest has come out in small lumps, but it's definitely not acne.

I've never had particularly bad skin before, even as a teen. Since having the injections I now have really visible little lumps all over my face and chest, although my skin seems dry not oily as you would expect with a breakout.

They don't seem to be spots and don't come to a head, it's just lots of raised lumps. Sometimes they look red but not always.

I assume if this was an allergic reaction it would be all over my skin not just my face and chest.

Has anyone else had this reaction with the injections? If so, how did you treat your skin? I've tried exfoliating, mud masks and peel off masks but nothing seems to clear it. Any suggestions on what may be causing this or how to treat it would be hugely appreciated!

Thank you :)

Poppy

Last edited by

12 Replies

oldestnewest
  • Hi Poppy

    I only noticed my skin itchy!

    Sorry couldn't be more helpful

    W

  • Hi Poppy,

    Yes I have had these outbreaks of spots, that are different from normal spots (that come to a head after a few days and then disappear)

    For me, these spots- that usually followed my hairline, even on the nape of my neck- were sore to the touch, and took a few weeks to go away. There is nothing in them to squeeze, believe me, I tried, Hahaaa.

    Like you I never suffered from outbreaks as a youngster. It most definitely is down to the Vit B12 injections.

    The good news is that the frequency tends to subside when your body gets used to the added B12. ( for me )

    Lots of members have posted about this subject and you can put 'spots' in the search area and previous posts/replies will come up.

    I used a tiny spot of 1% hydrocortisone cream, but I am not medically qualified, so please check with your pharmacist👍

    Good health Poppy

    J 🍀

  • Hi J

    Thank you so much for your reply that's really helpful and I'll definitely look at some of the other posts.

    It's reassuring to hear yours went away after a while :)

    Poppy

  • I get spots like these every so often. They tend to last a couple of weeks and then go. I get some on my face but mostly in my hair (which makes it painful when I brush my hair). My skin doesn't get as dry as it used to though... I've been self injecting every other day since June.

  • I can empathise with you! My face was covered in really sore spots and acne. Never had in my life. They did eventually go. It is thought to be the excess homocysteine being excreted by the skin. I still occasionally get the odd one or two but manageable. I used the Elemis oil capsules- green for night, pink for day. Currently using the elemis skin cleansing balm with collagen. Expensive but lovely and with few nasty things (I think anyway). Hang in there. I felt really self conscious- but afterwards I asked people about them and got blank looks.

  • Thank you for your reply and the product suggestions I'll definitely look into those - anything that might help would be great!

    Thanks :)

    Poppy

  • Strange- I had terrible acne, but my homocysteine was never particularly high. I tend to think the excess b12 spurred an infection or something.

  • Hi! After starting B12 injections, I got a rash that eventually went away after a few weeks (even I was still on loading doses). I posted about this and thought I'd send over a link in case it's helpful: healthunlocked.com/pasoc/po...

    Best of luck to you!

  • Thank you this and for sending the link that's really helpful :)

    Poppy

  • I've been tested for b12 allergy and found nothing. I still don't understand the skin changes. Magnesium and vitamin c seemed to help a little. Sugary food make it worse. It itches and blisters. If you start to get bad cysts, get to a dermatologist!

  • Thank you Allyson! I have been having a lot of sugar due to family birthdays recently (may have had more than one piece of the cakes!) so maybe that's having an impact too! I'll definitely cut down on that and see if it helps :)

  • You may also want to experiment with b12 dosage, type, and administration method, see if there is something that works best. Lower doses by injection seem to affect my skin less.

You may also like...